Alert archive / Kansas / High Wind Warnings in 2024
High Wind Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Apr 7, 2024, 11:46 AM CDT for 5 counties in Kansas. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2024, 11:46 AM CDT (16:46 UTC)
- Expired
- Apr 7, 2024, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:53 AM CDT | NON-TSTM WND GST 60 | Salina Regional Airport, KS | |
| Apr 7, 11:57 AM CDT | NON-TSTM WND GST 64 | 3 Ene New Cambria, KS | |
| Apr 7, 1:11 PM CDT | NON-TSTM WND GST 58 | Russell Airport, KS | |
| Apr 7, 2:50 PM CDT | NON-TSTM WND GST 64 | Salina Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS73 KICT 071646 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1146 AM CDT Sun Apr 7 2024 KSZ032-033-047>049-080000- /O.UPG.KICT.WI.Y.0009.000000T0000Z-240408T0000Z/ /O.NEW.KICT.HW.W.0003.240407T1646Z-240408T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Wilson, Ellsworth, Lincoln, Russell, Salina, Great Bend, and Sylvan Grove 1146 AM CDT Sun Apr 7 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph. Blowing dust will also be likely which may reduce visibility at times, especially for areas near Interstate 70.50 * WHERE...Barton, Ellsworth, Lincoln, Russell, and Saline Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ050>053-067-068-080000- /O.CON.KICT.WI.Y.0009.000000T0000Z-240408T0000Z/ Rice-McPherson-Marion-Chase-Reno-Harvey- Including the cities of Newton, Cottonwood Falls, Sterling, Hillsboro, Marion, Lyons, Strong City, Hutchinson, Peabody, and McPherson 1146 AM CDT Sun Apr 7 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Chase, Marion, McPherson, Rice, Harvey, and Reno Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Pearce
1 follow-up statement
300 WWUS73 KICT 072337 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 637 PM CDT Sun Apr 7 2024 KSZ032-033-047>049-080045- /O.EXP.KICT.HW.W.0003.000000T0000Z-240408T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Wilson, Salina, Russell, Ellsworth, Great Bend, Lincoln, and Sylvan Grove 637 PM CDT Sun Apr 7 2024 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... $$ KSZ050>053-067-068-080045- /O.EXP.KICT.WI.Y.0009.000000T0000Z-240408T0000Z/ Rice-McPherson-Marion-Chase-Reno-Harvey- Including the cities of Hillsboro, Hutchinson, Peabody, Sterling, Strong City, Newton, McPherson, Marion, Cottonwood Falls, and Lyons 637 PM CDT Sun Apr 7 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... $$ Kleinsasser
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Apr 7, 11:23 AM CDT, 23 minutes earlier. Its key messages:
- * Strong west winds today with very high fire danger. * Showers and storms possible late tomorrow through late Wednesday, mainly across southern KS. * Temperatures climb into the 80s by next weekend.
Area forecast discussion, Apr 7, 11:23 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1123 AM CDT Sun Apr 7 2024 .KEY MESSAGES... * Strong west winds today with very high fire danger. * Showers and storms possible late tomorrow through late Wednesday, mainly across southern KS. * Temperatures climb into the 80s by next weekend. && .DISCUSSION... Issued at 346 AM CDT Sun Apr 7 2024 As seen on water vapor imagery, a deep low continues to sit and spin over central Nebraska. The strong low will continue to very slowly trek NNE today and tonight while the next trough gets set up across the desert southwest by tomorrow morning. A tight pressure gradient will remain over the area bringing strong westerly winds to the area today. Expect wind gusts of 45-50 mph across central and portions of south central KS. See latest Wind Advisory for details. Trended temps up slightly for today, though still may be underdone given the downslope flow. As the next system slowly ejects out of the Desert Southwest and into the Southern Plains through mid weak, shower and storm chances will increase mainly across southern KS. The best moisture still looks to remain across the Southern Plains states. Stout ridging builds in by late week and the weekend kicking off a warming trend with temps climbing into the 80s by the weekend. && .AVIATION /12Z TAFS THROUGH 12Z MONDAY/... Issued at 1120 AM CDT Sun Apr 7 2024 Aviation concerns will be strong winds over central KS this afternoon along with some blowing dust. Deep surface low over northern Nebraska is resulting in very strong west winds across NW and Central KS this afternoon. Currently expecting 45-55 mph gusts at KRSL-KGBD-KSLN with these winds also bringing some blowing dust, which may reduce visibility to 4-6sm. Winds will quickly die off toward sunset and will then remain light through the night into Mon. Outside of the dust, confidence remain high in VFR conditions prevailing. && .FIRE WEATHER... Issued at 346 AM CDT Sun Apr 7 2024 Near to above normal temps will combine with strong west wind gusts up to 50 mph and min RH of 15-25% to support very high fire danger today, mainly along and west of a line from Saline to Sumner County. Above normal temps will combine with gusty south winds and min RH around 25% to support very high fire danger Friday afternoon, along and west of a line from Rice to Harper County. && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for KSZ032-033- 047>053-067-068. && DISCUSSION...KMB AVIATION...MWM FIRE WEATHER...KMB
Hazardous weather outlook, Apr 7, 5:25 AM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 525 AM CDT Sun Apr 7 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 525 AM CDT Sun Apr 7 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong west winds of 45 to 50 mph are likely across central and portions of south central Kansas. Areas of blowing dust may result in reduced visibility at times. Very high fire danger is expected mainly along and west of a line from Saline to Sumner County. .DAYS TWO THROUGH SEVEN...Monday through Saturday Chances storms exist from late Monday night thru late Wednesday night. Severe storms are not expected. Very high fire danger is possible Friday afternoon, along and west of a line from Rice to Harper County. Gusty to strong south winds are possible Saturday. Very high fire danger is possible Saturday afternoon, mainly along and west of a line from Chase to Sumner County. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Apr 7, 10:18 AM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1018 AM CDT Sun Apr 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM Non-Tstm Wnd Gst Russell Airport 38.87N 98.82W
04/07/2024 M58 MPH Russell KS ASOS
&&Local storm report, Apr 7, 10:59 AM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1059 AM CDT Sun Apr 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM Non-Tstm Wnd Gst Salina Airport 38.78N 97.65W
04/07/2024 M63 MPH Saline KS ASOS
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:18 PM CDT | Special Weather Statement | ICT | Chase | 27 min |
| Apr 6, 8:01 PM CDT | Special Weather Statement | ICT | Montgomery | 29 min |
| Apr 7, 2:23 AM CDT | Wind Advisory | ICT | Barton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more | 17 hr |
Nearby
High Wind Warnings in Kansas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.